Alert archive / Pennsylvania / Wind Advisories in 2009

Wind Advisory 4, NWS State College, PA

March 10, 200933 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Mar 10, 2009, 3:48 PM EDT for 33 counties in Pennsylvania. It took effect at Mar 11, 2009, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 10, 2009, 3:48 PM EDT (19:48 UTC)
In effect from
Mar 11, 2009, 8:00 AM EDT
Expired
Mar 11, 2009, 7:51 PM EDT
In force
12 hr
Issued by
NWS State College, PA
All 33 counties

Adams County, PA, Bedford County, PA, Blair County, PA, Cambria County, PA, Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Columbia County, PA, Cumberland County, PA, Dauphin County, PA, Elk County, PA, Franklin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, McKean County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Potter County, PA, Schuylkill County, PA, Snyder County, PA, Somerset County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA, Warren County, PA, York County, PA

The radar

The State College radar (KCCX), 43 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.8 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2009-03-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2009-03-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
749 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCTP 101948
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
348 PM EDT TUE MAR 10 2009

....A COLD FRONT WILL SWEEP THROUGH THE REGION WEDNESDAY...ACCOMPANIED
BY GUSTY WINDS.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-110800-
/O.NEW.KCTP.WI.Y.0004.090311T1800Z-090312T0300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
348 PM EDT TUE MAR 10 2009

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM EDT WEDNESDAY. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE STATE
WEDNESDAY...USHERING IN COOLER AIR ON A STRONG AND GUSTY WEST TO
NORTHWEST WIND. 

WIND SPEEDS ARE EXPECTED TO INCREASE TO BETWEEN 20 AND 35 MPH BY
WEDNESDAY AFTERNOON...WITH SOME GUSTS TO NEAR 50 MPH POSSIBLE AT
TIMES. THE STRONG WINDS WILL LAST INTO THE EVENING HOURS BEFORE
BEGINNING TO DIMINISH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

LA CORTE
4 follow-up statements
000 
WWUS71 KCTP 110102
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
902 PM EDT TUE MAR 10 2009

....A COLD FRONT WILL SWEEP THROUGH THE REGION WEDNESDAY...
ACCOMPANIED BY GUSTY WINDS.

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-111315-
/O.CON.KCTP.WI.Y.0004.090311T1800Z-090312T0300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
902 PM EDT TUE MAR 10 2009

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM EDT
WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM EDT
WEDNESDAY. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE STATE WEDNESDAY...
USHERING IN COOLER AIR ON A STRONG AND GUSTY WEST TO NORTHWEST
WIND.

WIND SPEEDS ARE EXPECTED TO INCREASE TO BETWEEN 20 AND 35 MPH BY
WEDNESDAY AFTERNOON...WITH SOME GUSTS TO NEAR 50 MPH POSSIBLE AT
TIMES. THE STRONG WINDS WILL LAST INTO THE EVENING HOURS BEFORE
BEGINNING TO DIMINISH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$
000 
WWUS71 KCTP 110746
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
346 AM EDT WED MAR 11 2009

...STRONG POST-FRONTAL WINDS EXPECTED TODAY...

PAZ004>006-010>012-017>019-024>027-033>035-045-112000-
/O.EXT.KCTP.WI.Y.0004.090311T1200Z-090312T0300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-SOUTHERN CLINTON-
346 AM EDT WED MAR 11 2009

...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 11 PM
EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO
11 PM EDT THIS EVENING. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION EARLY THIS MORNING.
SOUTHERLY WINDS WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 30
MPH BEHIND THE FRONT...WITH OCCASIONAL GUSTS UP TO 50 MPH. THE
STRONG WINDS WILL LAST INTO THE EVENING HOURS BEFORE DIMINISHING
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ028-036-037-041-042-046-049>053-056>059-063>066-112000-
/O.EXT.KCTP.WI.Y.0004.090311T1500Z-090312T0300Z/
JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
346 AM EDT WED MAR 11 2009

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 11 PM
EDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
11 PM EDT THIS EVENING. 

A STRONG COLD FRONT WILL SWEEP ACROSS THE REGION BY LATE MORNING. 
SOUTHERLY WINDS WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 30 MPH
BEHIND THE FRONT...WITH OCCASIONAL GUSTS UP TO 50 MPH. THE STRONG
WINDS WILL LAST INTO THE EVENING HOURS BEFORE DIMINISHING TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

STEINBUGL/DEVOIR
000 
WWUS71 KCTP 111557
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1157 AM EDT WED MAR 11 2009


PAZ004>006-010>012-017>019-024>027-033>035-045-120300-
/O.CON.KCTP.WI.Y.0004.000000T0000Z-090312T0300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
SOMERSET-BEDFORD-FULTON-SOUTHERN CLINTON-
1157 AM EDT WED MAR 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

SOUTHERLY WINDS WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 30
MPH BEHIND THE FRONT...WITH OCCASIONAL GUSTS UP TO 50 MPH. THE
STRONG WINDS WILL LAST INTO THE EVENING HOURS BEFORE DIMINISHING
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

PAZ028-036-037-041-042-046-049>053-056>059-063>066-120300-
/O.CON.KCTP.WI.Y.0004.000000T0000Z-090312T0300Z/
JUNIATA-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-
PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
1157 AM EDT WED MAR 11 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. 

SOUTHERLY WINDS WILL SHIFT TO THE WEST AND INCREASE TO 20 TO 30
MPH BEHIND THE FRONT...WITH OCCASIONAL GUSTS UP TO 50 MPH. THE
STRONG WINDS WILL LAST INTO THE EVENING HOURS BEFORE DIMINISHING
TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR
GUSTS OF 46 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG MAY CAUSE
MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN
HIGH PROFILE VEHICLES SHOULD USE CAUTION UNTIL THE WIND SUBSIDES.
STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

BEACHLER/STEINBUGL
000 
WWUS71 KCTP 112351
NPWCTP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE STATE COLLEGE PA
751 PM EDT WED MAR 11 2009

...GUSTY WEST TO NORTHWEST WINDS WILL SLOWLY SUBSIDE OVERNIGHT...


PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-
049>053-056>059-063>066-120100-
/O.CAN.KCTP.WI.Y.0004.000000T0000Z-090312T0300Z/
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-
CUMBERLAND-ADAMS-YORK-LANCASTER-
751 PM EDT WED MAR 11 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS CANCELLED THE
WIND ADVISORY. 

STRONG WIND GUSTS EXCEEDING 45 MPH ARE NO LONGER EXPECTED THIS 
EVENING.

WEST TO NORTHWEST WINDS AVERAGING BETWEEN 15 AND 20 MPH...WITH
GUSTS OF 30 TO 40 MPH WILL CONTINUE UNTIL AROUND MIDNIGHT. THE
WIND WILL SLOWLY SUBSIDE DURING THE EARLY TO MID MORNING HOURS OF
THURSDAY.


$$

LAMBERT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Mar 10, 3:38 PM EDT, 10 minutes earlier.

Area forecast discussion, Mar 10, 3:38 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
338 PM EDT TUE MAR 10 2009

.SYNOPSIS...
AN APPROACHING FRONTAL SYSTEM WILL BRING RAIN FOR THE OVERNIGHT
BEFORE A COLDER AIRMASS SPREADS INTO THE REGION ON A GUSTY WEST
WIND LATER TOMORROW. COOLER AND DRIER AIR WILL RETURN TO THE AREA
BEHIND THE COLD FRONT FOR THE LATTER PART OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
REGIONAL RADAR SHOWS INCREASING ACTIVITY UPSTREAM...WITH MANY OF
THE REPORTING STATIONS OVER NERN OHIO SHOWING R/R+. MUCH OF THE
REMAINDER OF THE RAIN DOWN TO ABOUT OUR LATITUDE IS BEING REPORTED
AS LIGHT. STILL LOOKS GOOD FOR AT LEAST SOME SCATTERED SHOWERS
OVER THE NORTHERN 2/3 OR SO OF THE FCST AREA BY THE EVENING
COMMUTE. LEANED CLOSER TO THE WETTER SREF POPS THAN THE
GMOS...WHICH CONTINUES THE IDEA OF THE BEST CHANCES OF RAIN THE
FURTHER NORTH WE GO IN THE CWA.

THE BIGGEST NEAR TERM QUESTION REMAINS THE POTENTIAL FOR HEAVY
RAIN AND FLOODING. OBSERVATIONS FROM OUR NORTHERN COUNTIES SUGGEST
VERY WET ANTECEDENT CONDITIONS IN PLACE SO JUST ABOUT ANY RAIN
WILL BE UNWELCOME. AS WAS SEEN WITH THE LAST SYSTEM WE HAD A
COUPLE OF DAYS AGO...THE GFS IS THE MOST GENEROUS AND FURTHEST
SOUTH WITH THE QPF...THE NEW NAM IS TAKING THE BEST PRECIP NORTH
OF THE NY-PA BORDER. 09Z SREF SHOWS A 30-50% PROB OF AN INCH OR
MORE OF RAIN OVER THE FAR NW PART OF THE REGION...A LITTLE HIGHER
THAN THE 03Z SREF...BUT STILL NOTHING VERY ASSURING. SREF PLUME
MEAN RAIN FOR BFD HAS BEEN NUDGED CLOSER TO .70...WITH LESSER
AMOUNTS SOUTH AND EAST. IT ALL POINTS TO KEEPING THE FLOOD WATCH
IN PLACE AS THE NIGHT SHIFT DID GOOD JOB ZEROING IN ON THE HIGHEST
RISK AREA OF THE NORTH.

SEE HYDRO SECTION FOR MORE DETAILS...

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE TRAILING COLD FRONT IS PROGGED INTO MY WESTERN ZONES BY
12Z...CLEARING EASTERN SECTIONS BY EARLY TO MID AFTERNOON. SURFACE
BASED INSTABILITY IS KEPT ON THE MEAGER SIDE BY THE 12Z
GUIDANCE...KEEPING THE BEST INSTABILITY ALOFT WITH FCST MID LEVEL
LAPSE RATES BETWEEN 5-6C/KM. COULD SOME THUNDER AND PERHAPS SOME
BRIEF DOWNPOURS WITH WHAT SHOULD BE A SHARP WIND SHIFT WITH THE
FRONT...BUT THE COOL AIR DAMMING WILL BE STUBBORN KEEPING THE
PRE-FRONTAL INSTABILITY TO A MINIMUM.

THINKING FOR WEDNESDAYS HIGH IS THAT WE WILL ACTUALLY MIX OUT TO
SOME MILD CONDITIONS FOR A FEW HOURS AFTER FROPA...WITH COLDER AIR
MOVING IN LATER IN THE DAY IN MOST AREAS. AM CONCERNED ABOUT HIGH
WINDS BEHIND THE FRONT. THE ENSEMBLES AND OPERATIONAL MODELS ALL
SHOW 40-60KT OF WESTERLY WIND BETWEEN 850-700 FLOODING IN
TOMORROW. 12Z GUIDANCE SHOWS A NICE ISALLOBARIC MAX CROSSING THE
AREA DURING THE AFTERNOON SO WE WILL BE GETTING WINDY. AT THIS
POINT AN ADVISORY FROM ABOUT 11/18Z TO 12/03Z LOOKS LIKE A DECENT
PROPOSAL WITH BUFKIT SHOWING THE POTENTIAL FOR GUSTS 40-45 KT
DURING THE AFTERNOON AND EVENING.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
RELATIVELY FLAT NORTHWEST FLOW OVER THE NERN U.S. AT THE BEGINNING
OF THE PD IS FCST TO EVOLVE INTO A SPLIT FLOW PATTERN WITH
DOMINATE SRN STREAM BY THE END OF THE PD NEXT TUE.

SPRAWLING AREA OF HIGH PRESSURE MOVING IN BEHIND COLD FROPA WED
WILL DOMINATE THE FIRST HALF OF THE PD UNDER NW FLOW. THIS WILL LEAD
TO A COOL...DRY PATTERN FOR THE END OF THE WEEK INTO THE FIRST
HALF OF WEEKEND WITH BELOW NORMAL TEMPS ALL THREE DAYS. THE
WEATHER WILL TURN UNSETTLED WITH MODERATING TEMPS LATER SUNDAY
THROUGH TUE AS UPPER FLOW BUCKLES AND SRN JET LIFTS INTO THE MID
ATLANTIC STATES.

WITH THE CHANGE OF THE PATTERN...LEVEL OF FORECAST UNCERTAINTY
INCREASES DURING THE SECOND HALF OF THE PD. GFS IS SLOWER AND MORE
PRONOUNCED THAN THE ECMWF WITH SFC CYCLOGENESIS DEVELOPING OVER
THE SERN U.S SUNDAY AND MOVING TOWARD PA ON MONDAY. WENT WITH
WIDESPREAD CHANCE POPS FOR LATE SUNDAY INTO TUE WITH SOME POSS OF
RAIN/SNOW MIX OVER HIER TERRAIN MON INTO TUE.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MVFR CEILINGS HANGING TOUGH ACROSS CENTRAL AND EASTERN
TERMINALS...WITH VFR IN THE WESTERN HIGH TERRAIN...KIND OF
OPPOSITE WHAT IS GENERALLY THE CASE THIS TIME OF YEAR.

EXPECT PERIODS OF RAIN AND SHOWERS THROUGH TONIGHT...WITH THE
STEADIEST PRECIP OCCURRING OVER THE NORTHERN AIRFIELDS. FLIGHT
CONDITIONS WILL DETERIORATE TO MVFR/IFR OVER THE AREA AS THE WARM
FRONT PUSHES INTO THE STATE. LLWS IS A POSSIBILITY THE FLOW ALOFT
INCREASES TO 40-50KTS WHILE WE STAY DAMMED UP WITH SSE SURFACE
FLOW IN THE 10-20KT RANGE.

A STRONG COLD FRONT WILL PLOW ACROSS THE STATE EARLY WEDNESDAY
AND MAY BE ACCOMPANIED BY SOME ISOLD TSRA...ESPECIALLY OVER
WESTERN AIRFIELDS. VERY GUSTY POST- FRONTAL WLY WINDS ARE EXPECTED
WED PM AS MUCH COLDER AIR BLASTS IN FROM THE N/W.

OUTLOOK...
WED...MVFR BCMG VFR CENTRAL/EAST. STRONG WEST-NW WINDS.
THRU...MVFR WEST. VFR CENTRAL/EAST.
FRI/SAT...VFR.

&&

.HYDROLOGY...
MOD TO HVY RNFL IS PSBL ACROSS THE NRN THIRD OF PA FROM THIS
AFTERNOON THROUGH WEDNESDAY EVENING. MAIN IMPACTS FROM THE RNFL
WILL BE FELT OVER THE UPPER/LOWER ALLEGHENY AND NORTHERN WEST
BRANCH SUSQ BASINS. FLOOD WATCH IS IN EFFECT THROUGH WED EVE FOR
NCENT PA. SIGNIFICANT RISES ARE EXPECTED ALONG THE MAIN-STEM
SUSQUEHANNA FROM UPSTREAM. NO FLOODING IS EXPECTED BUT SOME
CAUTION STAGES WILL BE APPROACHED OR EXCEEDED OVER THE NEXT FEW
DAYS. WILLIAMSPORT WILL STAY ABOVE ITS CAUTION STAGE THROUGH
THURSDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY EVENING FOR PAZ004>006-010>012-
037-041-042.
WIND ADVISORY FROM 2 PM TO 11 PM EDT WEDNESDAY FOR PAZ004>006-
010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066.

&&

SYNOPSIS...LACORTE
NEAR TERM...LACORTE
SHORT TERM...LACORTE
LONG TERM...GARTNER
AVIATION...LACORTE
HYDROLOGY...LACORTE
Hazardous weather outlook, Mar 10, 4:12 AM EDT, 11 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
412 AM EDT TUE MAR 10 2009

PAZ004>006-010>012-037-041-042-110815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-TIOGA-
NORTHERN LYCOMING-SULLIVAN-
412 AM EDT TUE MAR 10 2009

...FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE EARLY WEDNESDAY FOLLOWING
THE PASSAGE OF A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ017>019-024>028-033>036-045-046-049>053-056>059-063>066-110815-
CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
412 AM EDT TUE MAR 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE EARLY WEDNESDAY FOLLOWING
THE PASSAGE OF A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

STEINBUGL

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 10, 4:07 AM EDTFlood WatchCTPCameron, Clinton, Elk, Lycoming, McKean, Potter and 3 more23 hr

Nearby

Wind Advisories in Pennsylvania, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.